The above picture is of me and my friend, Barbara, having dinner at The Mellow Mushroom in Arlington. We went out in the rain at night to find this place we had never been to but were told how great the pizza was - and it was! We split a veggie pizza and it was to die for!!!! We have been friends since first grade, went all through public schools together, went to the University of North Texas and roomed together the first semester of our freshman year, and both pledged Delta Gamma sorority - lifelong friends! She drove into town from Granbury Monday to take me to my chemo treatment at UTSW on Tuesday. She spent the night since we had to leave here around 7:00 a.m. to get there for my appointment. We had a great time reminiscing and filling each other in on our personal lives and families.
The above picture is me in the infusion chair for chemo infusion #3. I wore my prayer shawl from friend Chris and her church ladies. Only one chemo treatment left after this one!! Yippee! This is when they were infusing the Benadryl which is supposed to make me sleepy - but so far every time I have not slept - just laughed and talked with whoever came with me. This is before the chemo infusions in which I had to keep my fingertips and toes on ice to keep them from turning dark, tingling, and becoming numb. Ice seems to prevent that side effect. Today, my friend Carolyn and Barbara were with me. It was so much fun to laugh and visit with them and made the time go by so quickly. We were through by 12:30 p.m. and went across the street to eat lunch at Escondido's!
The lunch girls at Escondido's. Me, Barbara, Carolyn, and Paula, who met up with us for lunch. We enjoyed a nice meal as we celebrated the end of chemo #3!
As I mentioned before, the side effects of vomiting and diarrhea were very severe after chemo #2. I didn't get over it until the 8th day after chemo. Well, my oncologist today told me NOT TO LET THAT HAPPEN AGAIN! She wants me to call and come in if it lasts more than 2 days and they will give me an infusion of anti-nausea meds to make it GO AWAY! I wish I had of known that last week. Some friends tried to get me to call the doctor before I dehydrated and I should have listened! Dr. Haley said the reason I was so weak and tired for 10 days after that was because I had depleted my body of so much being sick for so long! Well, I won't go that long again & it is good to know I can go get an IV of meds to relieve the sickness.
I have psoriasis and Dr. Haley had taken me off the Enbrel I have taken for years for that because it compromises the immune system. However, last week I had a big psoriasis outbreak. My dermatologist called me in some topical creams and said he wanted me to go back on the Enbrel. I discussed it with Dr. Haley today and she agreed that is what I need to do. HOWEVER, now I must really be careful to avoid germs, crowds, sick people, etc. So I guess I hibernate until the first of the year - just call me Mama Bear! I will be crocheting and reading a lot, so if you have suggestions for great books - please email me & I will check them out from my library.
Well, I'll keep you posted on how the side effects of chemo #3 go - hopefully better this time - with the acupuncture treatment last Friday, the acupressure seeds placed on trigger points on my body for me to use pressure on if I feel nausea, and the knowledge I can go back to UTSW to get an anti-nausea infusion. It should be a piece of cake this time - make mine chocolate!